| Model Number |
400SMTHXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery-top using penumbra smart coils (smart coils), non-penumbra coils, and a non-penumbra microcatheter.During the procedure, the physician implanted one smart coil and twenty-two other coils in the target location.Subsequently, the physician aligned the introducer sheath of the next smart coil to the hub of the microcatheter, and the smart coil was stuck at the starting position of the introducer sheath.Therefore, the smart coil was removed.The procedure was completed using nine non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed an undamaged and functional device.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without issue.The reported complaint could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.